MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM? MAVERICK?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM? MAVERICK?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808015270
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter facility name and phone: (b)(6).
 
Event or Problem Description
It was reported that shaft break occurred.The patient underwent coronary stent implantation.The 83% stenosed target lesion was located in the severely tortuous and severely calcified left anterior descending artery (lad).A 2.75mm x 15mm quantum? maverick? balloon catheter was advanced for dilatation.However, during the process of insertion, balloon delivery shaft was fractured.The procedure was completed with another of the same device.The patient condition following procedure was stable.
 
Additional Manufacturer Narrative
E1 initial reporter facility name: (b)(6).E1 initial reporter phone: (b)(6).Investigation results: device analysis findings: the 2.75mm x 15mm fg quantum maverick, mr catheter was returned for analysis.A visual and tactile inspection identified a break in the hypotube shaft, while the shaft polymer extrusion had no issues identified.A microscopic examination of the break in the hypotube shaft noted that the break was located next to the hub/manifold.A microscopic examination of the balloon material identified no tears or pinholes in the balloon.Balloon cones were reviewed, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.The distal tip showed no signs of damage.A microscopic examination of the distal and proximal markerbands identified no damage.No other device issues were identified during returned product analysis.Device history record review: it was confirmed that this device met manufacturing specification prior to distribution and there are no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of adverse event related to patient condition as it is most likely that anatomical factors were met which resulted in the reported event while the device was trying to navigate severe tortuosity, severe calcification and 83% stenosis.This conclusion code is based on the available information.The complaint reported that during the procedure the device shaft was fractured while being inserted into the patient's body.The reported allegation was confirmed via returned device analysis and the image attached to the complaint information.
 
Event or Problem Description

Brand Name
QUANTUM? MAVERICK?
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24394000
Report Number2124215-2026-09425
Device Sequence Number8580616
Product Code LOX
UDI-Device Identifier08714729392774
UDI-Public(01)08714729392774(17)280622(10)36812668
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493808015270
Device Catalogue NumberH7493808015270
Device Lot Number0036812668
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer04/03/2026
04/21/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date04/20/2026
05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight75 KG